• Has anyone been on Cetuximab?

    Asked by lo15 on Wednesday, July 17, 2019

    Has anyone been on Cetuximab?

    Husband will soon be starting Cetuximab and Irinocan combo. This after a failed clinial trial. We hear it causes acne( which you would think would be the least of our problems) but how bad is it? Were you able to keep rash uncer control with meds? Just wondering if someone has first hand experience

    8 Answers from the Community

    8 answers
    • GregP_WN's Avatar
      GregP_WN

      I am not familar with that drug, but I searched our experiences tab for that drug name and found several conversations about it. Click this link and you will see what I found:
      https://www.whatnext.com/search/experiences?utf8=%E2%9C%93&search%5Bquery%5D=Cetuximab&commit=Search

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      Ok, that long link won't all show up in the post, here is a short link that will take you to those search results>> http://bit.ly/2xOZ2xU

      about 1 month ago
    • carm's Avatar
      carm

      @lo15,
      Hello, I am an oncology nurse. If he has issues with a rash you can always find me here to help manage it. Best of luck to you both.

      about 1 month ago
    • lo15's Avatar
      lo15

      Oh and its not irinocan , its irinotecan/cetuximab sorry so many names

      about 1 month ago
    • Sandyantoni407's Avatar
      Sandyantoni407

      My husband has been on this therapy since March and the rash is very manageable.
      Initially he became red and dry. We purchased all of the creams, soaps and sunblocks recommended by our oncologist and Erbitux website.
      He doesn’t use any of them.
      He uses Johnson & Johnson Purpose gentle cleansing bar- works for him.
      Good luck!

      about 1 month ago
    • JaneA's Avatar
      JaneA

      I've not been on it, but I understand that if you get the rash, it's a sign that it's working. Best wishes for good results.

      about 1 month ago
    • krisanderson's Avatar
      krisanderson

      Hi - I've been on Erbitux twice now. The first time in combination with Irinotecan and now just Erbitux on its own. The rash can be intense for some and very little for others. Mine has been in between from what I understand from the nurses. Mine started fairly quickly after the first dose (within a week) and at first is very red, dry, and can be itchy. I also got a lot of pimple like breakouts (whiteheads - gross but manageable).

      My doctor gave me two medications to help - clindamycin and doxycycline - one is an oral antibiotic (I have't taken this) and the other is a cream you put on. They also told me there are oral steroids and/or steroid creams you can use if it gets really bad.

      I use Vanicream as a moisturizer and sometimes use Aquafor when it's really dry. Be careful in the sun - they recommend wearing sunscreen and hats.

      Also note that this rash can happen on the chest, back, scalp, etc. I have it in all of these places but it is not as bad as my face. I was really concerned about the rash but it has been manageable and I've felt comfortable going out.

      I hope it is manageable for your husband and also be sure to ask questions of your doctor and oncology nurses - there are a variety of options to help treat it.

      Take care.

      about 1 month ago
    • Sandyantoni407's Avatar
      Sandyantoni407

      PS-
      My husband’s previous chemo of folfori and avastin after 2 1/2 years stopped working.
      Erbitux with CPT 11 has Significantly reduced the tumors In his liver and in his lungs.
      His tumor markers have never been so low. They are lower now than they were when he was diagnosed almost 3 years ago.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.